Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Jackson, KY

May 4, 2007Clay County, Leslie County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 4, 2007, 4:22 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2007, 4:22 PM EDT (20:22 UTC)
Expired
May 4, 2007, 4:45 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Clay County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 4:35 PM EDTHAIL 1Creekville, KYQUARTER-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 042022
SVRJKL
KYC051-131-042045-
/O.NEW.KJKL.SV.W.0033.070504T2022Z-070504T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
422 PM EDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY
  LESLIE COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 445 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CREEKVILLE...OR 11 MILES SOUTHEAST OF MANCHESTER...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAR BRANCH BY 430 PM EDT...
  BOBS FORK AND ESSIE BY 435 PM EDT...
  HOSEA BY 440 PM EDT...
  THOUSANDSTICKS...HYDEN...STINNETT AND WENDOVER BY 445 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3712 8369 3698 8360 3711 8325 3728 8339

$$

ABE
2 follow-up statements
000 
WWUS53 KJKL 042028
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT FRI MAY 4 2007

KYC051-131-042045-
/O.CON.KJKL.SV.W.0033.000000T0000Z-070504T2045Z/
CLAY KY-LESLIE KY-
428 PM EDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN LESLIE AND SOUTHEASTERN CLAY COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED NEAR MARCUM...OR ABOUT 11 MILES WEST OF HYDEN...MOVING 
NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAR BRANCH...BIG CREEK AND ESSIE BY 435 PM EDT...
  BOBS FORK BY 440 PM EDT...
  HOSEA...THOUSANDSTICKS...6 MILES NORTHWEST OF STINNETT AND 6 MILES
  WEST OF HYDEN BY 445 PM EDT...

LAT...LON 3712 8369 3698 8360 3711 8325 3728 8339

$$

RAY
000 
WWUS53 KJKL 042048
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT FRI MAY 4 2007

KYC051-131-042056-
/O.EXP.KJKL.SV.W.0033.000000T0000Z-070504T2045Z/
CLAY KY-LESLIE KY-
448 PM EDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LESLIE AND
SOUTHEASTERN CLAY COUNTIES EXPIRED AT 445 PM EDT...

THE STORM THAT WARRANTED THE ORIGINAL WARNING HAS MOVED OUT OF THE 
AREA AND NO LONGER POSES A THREAT. HOWEVER...A SEVERE THUNDERSTORM 
WARNING CONTINUES FOR LESLIE COUNTY PROPER UNTIL 5:15 PM EDT.

LAT...LON 3712 8369 3698 8360 3711 8325 3728 8339

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:12 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 4, 2:12 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
212 PM EDT FRI MAY 4 2007

.SHORT TERM.../THE REST OF TODAY/

STATIONARY BOUNDARY CONTINUES TO LIE TO THE SW OF THE CWA AND IS
ANTICIPATED TO LIFT NORTH TOWARD THE CWA AS A WARM FRONT TODAY. IN
ADDITION...INVERTED TROUGH ALSO LIES FROM SW TO NE ACROSS THE CWA
LATE THIS MORNING. MID LEVEL SW/V WILL ALSO BE APPROACHING THE ARE
THIS AFTERNOON WITH DIFFLUENT AND LIGHT UPPER LEVEL FLOW. THETA E
RIDGE EXTENDS NORTH INTO THE SOUTHWESTERN CWA ON THE NORTHERN EXTENT
OF THE CUMBERLAND PLATEAU. THIS AREA IS ALSO EXPERIENCING SOME
CLEARING THIS AM...SO WOULD EXPECT ADDITIONAL CONVECTIVE DEVELOP THIS
AFTERNOON TO BE PRIMARILY OVER OR ADJACENT TO THIS AREA THIS
AFTERNOON...THEN SPREADING N AND E. THREAT FORM STORMS WILL
GENERALLY REMAIN A LOCALLY HEAVY RAIN THREAT...THOUGH A MARGINALLY
SEVERE STORM CANNOT BE COMPLETELY RULED OUT IN THE SW COUNTIES. MAIN
CHANGES TO THE GRIDS AND ZFP WERE TO RAISE TEMPS IN THE SW CWA AND
LOWER SKY COVER THERE OVER THE NEXT COUPLE OF HOURS AND THEN RAMPING
UP BY 18Z.

SO FAR THE LOWEST FFG VALUES ARE GENERALLY ALONG THE VA BORDER...THOUGH
SOME OTHER AREAS JUST EAST OF LOZ HAVE BEEN RATHER WET TOO. THE HEAVY
RAIN THREAT WILL CONTINUE TO BE MONITORED AND IF SIGNIFICANT RAIN
APPEARS POSSIBLE...ESPECIALLY OVER THE AREAS THAT HAVE BEEN WETTEST...
A FLASH FLOOD WATCH MAY NEED TO ISSUED THIS AFTERNOON FOR PARTS OF
THE CWA.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SUNDAY/

06Z SFC ANALYSIS SHOWS COOL HIGH PRESSURE OFF TO THE NORTHEAST WHILE
KENTUCKY IS STUCK IN THE MIRE WITH A BROAD STATIONARY FRONT LOCATED
SOMEWHERE NEAR THE TENNESSEE BORDER. THE PRESSURE PATTERN THROUGH
SOUTHERN KENTUCKY IS SOMEWHAT INVERTED...HELPING TO FOCUS THE LOW
LEVEL MOISTURE INTO THIS PART OF THE REGION. AS A RESULT...
TEMPERATURES ARE RATHER MILD THROUGH THE CWA...NOT FAR FROM 60
DEGREES WITH THE DEWPOINTS ONLY A TIC OR TWO BEHIND. ON RADAR...THERE
IS VERY LITTLE ACTIVITY SEEN LOCALLY...WHILE MORE SUBSTANTIAL SHOWERS
AND THUNDERSTORMS ARE SPINNING OVER THE WESTERN HALF OF TENNESSEE AND
DRIFTING NORTH THROUGH WESTERN KENTUCKY. THE FEW CELLS THAT SHOW UP
FURTHER EAST ARE JUST SOME LIGHT SHOWERS MAKING THE MOST OF THE DAMP
ENVIRONMENT...WHILE SPRINKLES ARE MORE COMMON OVER EAST KENTUCKY. THE
LOW STRATUS AFFECTING SOME OF THE RIDGES IS ALSO RESPONSIBLE FOR
AREAS OF FOG AND DRIZZLE THERE. ON SATELLITE...THE 500 MB FEATURES
GUIDING THE WEATHER SHOW UP QUITE WELL AS ONE UPPER LOW IS SEEN
SPINNING NORTHEAST OVER ARKANSAS. A DEEPER GYRE IS FOUND OVER FAR
EAST CANADA RESPONSIBLE FOR CLEAR SKIES THROUGH THE MID-ATLANTIC
STATES. MID LEVEL CLOUDS THROUGH KENTUCKY AND EASTWARD ARE SEEMINGLY
AS STATIONARY AS THE FRONT RESPONSIBLE FOR THEM. SLIGHT RIDGING
BETWEEN THESE TWO UPPER LOWS HAVE SET UP A WEAK OMEGA BLOCK THAT WILL
CONTINUE OUR RATHER CLOUDY AND DAMP WEATHER INTO THE FIRST PART OF
THE WEEKEND.

THE MODELS ARE IN DECENT AGREEMENT ON THE LONGWAVE PATTERN ALOFT
THROUGH THE PERIOD AS THE WEAK BLOCK GIVES WAY TO A MORE CLASSIC ONE
BY SATURDAY NIGHT. THE CURRENT ARKANSAS UPPER LOW WILL DAMPENED OUT
AND BECOME JUST A RIPPLE TO CLUTTER UP THE STRENGTHENING FULL
LATITUDE RIDGE THAT BUILDS OVER THE MIDWEST SATURDAY AND SATURDAY
NIGHT...IN RESPONSE TO A MUCH DEEPER TROUGH/LOW PLUNGING INTO THE
SOUTHERN ROCKIES. BY THE END OF THE WEEKEND...THE RIDGE OF THE OMEGA
BLOCK WILL BE THE DOMINANT FEATURE CONTROLLING THE WEATHER FROM THE
UPPER PENINSULA SOUTH TO THE GULF COAST. HOWEVER...EASTERN KENTUCKY
WILL BENEFIT IN OTHER WAYS FROM BEING CLOSE TO EASTERN LOW AS IT
PIVOTS SOUTH THROUGH THE MID ATLANTIC STATES ON SUNDAY.

SENSIBLE WEATHER WILL FEATURE A FAIRLY COMPLICATED INTERACTION
BETWEEN THE PACKETS OF UPPER ENERGY SET FREE FROM THE DIEING 500MB
LOW OVER ARKANSAS...THE STALLED SFC BOUNDARY NEARBY...DIURNALLY DRIVEN
INSTABILITY...HIGH PW AIR IN PLACE OVER THE CWA...AND THE LONGER
TREND TOWARD HIGHER HEIGHTS. LEANED HEAVIEST ON THE SREF SOLUTION FOR
THE POP AND WX PART OF THE FORECAST TODAY INTO SATURDAY. AS A
RESULT...EXPECT SHOWERS AND THUNDERSTORMS TO BREAK OUT AROUND MIDDAY
OVER CENTRAL KENTUCKY...SPREADING EAST AND BECOMING NUMEROUS DURING
THE AFTERNOON. GIVEN THE NEARLY NEGLIGIBLE MOVEMENT OF THE OVERALL
PATTERN...HAVE ONLY SLOWLY PROGRESSED THE HIGHEST POPS EASTWARD THIS
EVENING AND OVERNIGHT. EXPECT A RELATIVE LULL DURING SATURDAY MORNING
BEFORE BUILDING INSTABILITY DOES THE TRICK AND RENEWS THE SHOWER AND
THUNDERSTORM ACTIVITY FOR EAST KENTUCKY BY THE AFTERNOON. THIS
TIME...THOUGH...500MB HEIGHTS WILL BE RISING QUICKER IN THE WEST AND
SHOULD HELP TO PUSH THE ACTIVITY EASTWARD SO THAT A DRIER SECOND HALF
OF THE NIGHT CAN BE ANTICIPATED. WITH THE BUILDING RIDGE KEEPING THE
RAIN THREAT TO A MINIMUM...SUNDAY SHOULD BE DRY. IN FACT THE DAY
SHOULD BE PLEASANT AND LESS HUMID AS NORTHEAST WINDS BEHIND A
BACKDOOR FRONT SPREAD MUCH DRIER...AND SLIGHTLY COOLER AIR INTO THIS
PART OF THE STATE.

GIVEN THE MOIST ENVIRONMENT IN PLACE THE NEXT 48 HOURS OR SO...DID
NOT REFLECT TOO MUCH OF A TERRAIN EFFECT FOR THE MAX AND MIN
TEMPERATURE GRIDS. A BLEND OF THE INHERITED GRIDS AND THE ADJMAV
YIELDED THE BEST RESULTS...TURNING OUT FAIRLY SIMILAR TO A MOS
CONSENSUS. DID SHAVE THE HIGHS AND LOWS A BIT COOLER SATURDAY NIGHT
THROUGH SUNDAY NIGHT WITH THE EXPECTED CHANGE IN AIRMASS. AS FOR
POPS...ENDED UP CLOSEST TO THE MAV TODAY WITH THE MET/S NUMBERS THE
CLOSEST FROM TONIGHT THROUGH SUNDAY.

.LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/

OVERALL...MODELS ARE IN DECENT AGREEMENT EARLY IN THE PERIOD WITH
RIDGING OVER THE CONUS FROM THE MS VALLEY AND INTO THE EASTERN
CONUS...WITH RIDING OVER THE EASTERN PACIFIC/PACIFIC COAST. A TROUGH
WITH A CLOSED LOW IN THE CENTRAL ROCKIES IS EXPECTED TO BE IN
BETWEEN. THE UPPER LEVEL RIDGE WILL SETTLE OVER THE TN AND OH VALLEYS
EARLY IN THE PERIOD...WITH SFC RIDGE SETTLING ACROSS THE
SOUTHEASTERN STATES. AT THE SAME TIME...A NORTHERN STREAM TROUGH
WILL BE MOVING ACROSS THE SOUTHERN CANADA AND DAMPEN HEIGHTS OVER
THE NORTHERN US DURING THE FIRST HALF OF THE PERIOD...WITH THE
TROUGH GRADUALLY MOVING TO THE MS VALLEY/GREAT LAKES BY THE END OF
THE PERIOD PER 0 AND 6Z GFS. THE 0Z ECMWF HOLDS ONTO HIGHER HEIGHTS
OVER THE REGION AND SOUTHEASTERN US WHILE IT CUTS OFF THE SOUTHERN
PORTION OF THE MOUNTAIN WEST TROUGH OVER AZ/NM AND IS SLOWER PUSHING
IT INTO THE PLAINS. CONFIDENCE IS RATHER LOW LATE IN THE PERIOD GIVEN
MODEL DIFFERENCES. OVERALL...A FORECAST CLOSER TO ENSEMBLES MEANS/HPC
GUIDANCE WAS FOLLOWED DUE TO DIFFERENCES BETWEEN MODELS AND
DIFFERENCES FROM MODEL RUN TO RUN. USUALLY WITH THESE TYPES OF CUTOFF
OR SLOW MOVING LOWS THE SLOWER SOLUTION ENDS UP BEING BETTER.

OPTED TO CONTINUE WITH JUST SLIGHT CHANCE POPS ON LATE WED. WITH
INCREASING MOISTURE THROUGH THE MIDDLE OF THE WEAK AND APPROACH OF A
DYING NORTHERN STREAM COLD FRONT AT THE END OF THE PERIOD...OPTED
FOR CHANCE POPS. WITH RIDGE OVER THE AREA...OPTED TO CONTINUE TO GO
A COUPLE OF DEGREES ABOVE 0Z MEX NUMBERS FOR TUE THROUGH THU WITH 8H
TEMPS IN THE 11 TO 13C DEGREE RANGE.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

AIRMASS IS DESTABILIZING FROM JKL SOUTH AS BREAKS HAVE DEVELOPED IN
THE CLOUDS AFTER INITIAL BAND OF SHOWERS MOVED THROUGH THIS MORNING.
LATEST RADAR IMAGES INDICATE ISOLATED CONVECTION FIRING NEAR SME AND
THIS TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON.
SCATTERED COVERAGE THIS AFTERNOON IS EXPECTED TO BECOME MORE
WIDESPREAD OVERNIGHT TONIGHT AS THE LOW LEVEL JET RAMPS UP AND
POTENT DISTURBANCE ROTATES NORTH OVER THE WESTERN HALF OF THE STATE.
EXPECT CONDITIONS TO DETERIORATE TO MVFR AT LEAST AFTER 00Z IN
SHOWERS AND TSTORMS AND THEN LOWER TO IFR/LIFR AFTER MIDNIGHT AS FOG
AND LOW CLOUDS GET ADDED TO THE MIX. THE PRECIP SHOULD GRADUALLY
DIMINISH IN COVERAGE BY AROUND 12Z OR SLIGHTLY AFTER AS THE
DISTURBANCE MOVES AWAY FROM THE AREA... HOWEVER DON/T EXPECT
CONDITIONS TO MAKE ANY GREAT IMPROVEMENTS AS LOW CLOUDS KEEP AT
LEAST MVFR CONDITIONS LINGERING THROUGH THE END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GREIF/JP
LONG TERM....JP
AVIATION...ABE
Hazardous weather outlook, May 4, 5:10 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
510 AM EDT FRI MAY 4 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
510 AM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. DEPENDING ON WHERE
THEY TRACK AND HOW EXTENSIVE THEY ARE...LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY WITH THE CONTINUED
POTENTIAL FOR LOCALIZED EXCESSIVE RAINFALL.

THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN OR FLOODING.

GREIF

In the hours before

Special weather statement, May 4, 3:02 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT FRI MAY 4 2007

KYZ079-083-041930-
PULASKI-WAYNE-
302 PM EDT FRI MAY 4 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHWEST PULASKI AND
NORTHWESTERN WAYNE COUNTIES THROUGH 330 PM EDT FRIDAY AFTERNOON...

AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MILL SPRINGS OVER LAKE CUMBERLAND...MOVING NORTH AT 10 MPH.

THIS STORM WILL BE NEAR NAOMI AROUND 320 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, May 4, 3:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT FRI MAY 4 2007

KYZ079-042000-
PULASKI-
330 PM EDT FRI MAY 4 2007

...A STRONG THUNDERSTORM TO AFFECT WEST CENTRAL PULASKI COUNTY
THROUGH 400 PM EDT FRIDAY AFTERNOON...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAUBUSH...
MOVING NORTH AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF UP TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, May 4, 3:54 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT FRI MAY 4 2007

KYZ080-042030-
LAUREL-
354 PM EDT FRI MAY 4 2007

...A STRONG THUNDERSTORM TO AFFECT NORTHERN LAUREL COUNTY THROUGH 430
PM EDT FRIDAY AFTERNOON...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST
BERNSTADT...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR OAKLEY AROUND 405 PM EDT...VICTORY AROUND 410
PM EDT...ATLANTA AROUND 415 PM EDT...MCWHORTER AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:18 PM EDTFlash Flood WarningJKLLaurel3 hr
May 4, 4:00 PM EDTFlash Flood WatchJKLBell, Clay, Estill, Harlan, Jackson, Knox and 8 more28 hr
May 4, 4:41 PM EDTSevere Thunderstorm WarningJKLLeslie34 min
May 4, 5:15 PM EDTSevere Thunderstorm WarningJKLLeslie, Perry45 min
May 4, 6:07 PM EDTFlash Flood WarningJKLLaurel113 min
May 4, 6:12 PM EDTFlash Flood WarningJKLWayne2 hr
May 4, 6:19 PM EDTSevere Thunderstorm WarningJKLClay, Laurel41 min
May 4, 6:20 PM EDTFlash Flood WarningJKLClay3 hr
May 4, 6:26 PM EDTFlash Flood WarningJKLPulaski3 hr
May 4, 6:38 PM EDTFlash Flood WarningJKLWhitley97 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.